MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION SEGURA HEMISPHERE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063801100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2020 as the exact date of the event is unknown; however, it was reported that the event occurred in (b)(6) 2020.Fda registration #: (b)(4).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a segura hemisphere retrieval basket was used in a cystoscopy, laser lithotripsy, and basket extraction of bladder stone procedure performed in (b)(6) 2020.The exact date of the procedure is unknown.The segura basket was used once and the wire broke out of sheath.No patient complications were reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6) 2020 as the exact date of the event is unknown; however, it was reported that the event occurred in (b)(6) 2020.Block e4: fda registration #: 4900z40000-2020-8170.Block h6: device code a0401 captures the reportable event of wire broke out of sheath.Block h10: visual analysis of the returned device found the handle cannula was pulled out from the handle and the sheath which confirms the reported event.Kinks were observed in the handle cannula and on the sheath assembly.The threaded cap at the proximal end was removed and handle cannula marks were visible in the handle locator block, indicating proper placement of the cannula.The basket did not present any visual damage or abnormalities.Functional evaluation could not be performed due to the condition of the returned device.Based on all available information, handling and manipulation of the device during preparation or procedure can lead to kinking of the sheath.This condition can cause the handle cannula to detach from the handle block due to friction between the components.Once the sheath has been damaged, the functionality of the device will be directly affected causing issues when the handle is actuated and generating the loose handle cannula.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.

Brand Name
SEGURA HEMISPHERE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11330095
Report Number3005099803-2021-00496
Device Sequence Number1112431
Product Code FFL
UDI-Device Identifier08714729341925
UDI-Public08714729341925
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2023
Device Model NumberM0063801100
Device Catalogue Number380-110
Device Lot Number0026341489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer03/05/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight118